Format

Send to

Choose Destination
Curr Opin Drug Discov Devel. 2008 Jan;11(1):53-9.

Drug-induced hepatotoxicity in humans.

Author information

1
Department of Medicine, Thomas Jefferson University, 132 South 10th Street, Philadelphia, PA 19107, USA.

Abstract

A contemporary understanding of the clinical aspects of drug-induced liver injury (DILI) is paramount for timely diagnosis and appropriate management. An accurate diagnosis of DILI is based upon a combination of appropriate history, clinical presentation, biochemical tests and the exclusion of other causes of liver injury. In clinical drug development, elevations in levels of alanine aminotransferase of up to five-fold the upper limit of normal are tolerated; however, the occurrence of hepatocellular jaundice may jeopardize a development program. At the very least, such an occurrence should trigger an extremely careful reassessment of the risk/benefit ratio of a drug. New methods to predict and detect DILI are currently being aggressively investigated.

PMID:
18175267
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center